Silvestri, 3/e, ISBN 1-1460-0052-6Chapter 055 (edited file)—"Opthalmic and Otic Medications"10/14/08, Page 3 of 6, 0 Figure(s), 0 Table(s), 14 Box(es)
and swallowing are similar and are unrelated to the systemic absorption of an eye medication.Blinking vigorously to produce tearing may result in the loss of the administered medication.Review this procedure if you had difficulty with this question.Level of Cognitive Ability: ApplicationClient Needs: Health Promotion and MaintenanceIntegrated Process: Teaching/LearningContent Area: Adult Health/EyeReferences: Christensen, B., & Kockrow, E. (2003).
Adult health nursing
(4th ed.). St. Louis:Mosby, p. 680.Christensen, B., & Kockrow, E. (2003).
Foundations of nursing
(4th ed.). St. Louis: Mosby, p.587.5. A client is receiving both epinephrine hydrochloride (Epifrin, Glaucon) and timolol maleate(Timoptic) eye drops. When instructing the client on the administration of the eye drops, thenurse plans to tell the client to:1. Administer the epinephrine hydrochloride first, followed by the timolol maleate.2. Administer the timolol maleate first, followed by the epinephrine HCl..3. Administer epinephrine hydrochloride in the morning and the timolol maleate in the evening4. Wait 3 minutes between the instillation of each medication.Answer: 4Rationale: When two or more medications are to be administered, the client should wait 3 to 5minutes between instillations. Options 1, 2, and 3 are incorrect.Test-Taking Strategy: Use the process of elimination and focus on the issue, the administrationof two different prescribed eye drops. Note that option 4 is different from the other options and provides specific information related to the question. Also, remember that when two or moremedications are to be administered, the client should wait 3 to 5 minutes between instillations.Review the administration of eye medications if you had difficulty with this question.Level of Cognitive Ability: ApplicationClient Needs: Health Promotion and MaintenanceIntegrated Process: Teaching/LearningContent Area: Adult Health/EyeReference: Potter, P., & Perry, A. (2005).
Fundamentals of nursing
(6th ed.). St. Louis: Mosby, p. 862.6. A licensed practical nurse (LPN) is assigned to care for a client with glaucoma. The LPNreviews the client’s medication record and would notify the registered nurse (RN) if whichmedication was noted on the client’s record?1. Carbachol (Carboptic)2. Pilocarpine hydrochloride (Isopto Carpine)3. Pilocarpine nitrate (Ocusert Pilo-20, Ocusert Pilo-40)4. Atropine sulfate (Isopto Atropine)Answer: 4Rationale: Atropine sulfate is a mydriatic and cycloplegic medication and its use iscontraindicated in clients with glaucoma. Mydriatic medications dilate the pupil and can causean increase in intraocular pressure in the eye. Options 1, 2, and 3 are miotic agents used in the